Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 621, NWS Norman, OK

July 3, 1995Coal County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 3, 1995, 2:11 AM CDT for Coal County, Oklahoma. It was in force for 49 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 3, 1995, 2:11 AM CDT (07:11 UTC)
Expired
Jul 3, 1995, 3:00 AM CDT
In force
49 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Coal County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2902 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2902 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
1.8
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KOKC 030712 RRA
SVROKC
OKC029-030800-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
211 AM CDT MON JUL 03 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 AM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     COAL

INCLUDING THE FOLLOWING LOCATIONS
     CENTRAHOMA...CLARITA...COALGATE...LEHIGH...OLNEY AND TUPELO

AT 211 AM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3
MILES NORTH OF CLARITA.

THE STORM WAS MOVING EAST AT 20 MILES PER HOUR. 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN.  MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.


LAT...LON 3441  9614 3441  9655 3463  9655 3463  9611

PURPURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:20 PM CDT, 11 hours 51 minutes earlier.

Area forecast discussion, Jul 2, 2:20 PM CDT, 11 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
215 PM CDT SUN JUL 2 1995

THE FIRST IN A SERIES OF TWO MID-LEVEL WAVES THAT SHOULD INCREASE UPWARD
MOTION OVER WESTERN OKLAHOMA THIS EVENING SHOWS UP THIS AFTERNOON NEAR
THE FOUR CORNERS REGION.  THE MID-LEVEL MOISTURE AXIS, THAT RANGED FROM
THE BIG BEND TO SW KS THIS MORNING, SHOULD BE MOVING OVER THE FORECAST
AREA THIS AFTERNOON.  LATE AFTERNOON HEATING WILL LIKELY START STORMS TO
THE WEST OF THE FORECAST AREA AS STRONG WESTERLY FLOW MOVES THEM INTO
WESTERN ZONES THIS EVENING.  AS SUBSIDENCE BEHIND THIS WAVE BRINGS A
TEMPORARY END TO THE STORMS OVER WESTERN OKLAHOMA LATE TONIGHT, A
STRONGER WAVE WILL APPROACH THE AREA MONDAY.  THIS SECOND WAVE, LOCATED
OVER WA THIS AFTERNOON, WILL ARRIVE INTO THE SOUTHERN PLAINS AS A 50
KNOT JET STREAK IS FORECAST TO MOVE ACROSS CENTRAL TEXAS.  ADDITIONALLY,
A DRYLINE SHOULD SET UP ACROSS THE TX PANHANDLE MONDAY MORNING PROVIDING
ADDITIONAL FOCUS FOR STORM INITIATION.  MID-LEVEL COOLING AND VERY WARM
SURFACE TEMPERATURES WILL KEEP THE LOWEST STABILITY ACROSS SOUTHERN
PARTS OF THE AREA.  THUNDERSTORM-SUSTAINING WIND FIELDS WILL ALSO BE
STRONGER ACROSS SOUTHERN PARTS OF THE AREA ON MONDAY AFTERNOON AND
EVENING.

IN THE EXTENDED, THE COLD FRONT CONTINUES TO BE ADVERTISED BY THE MODELS
TO MOVE INTO CENTRAL OK TUESDAY, AND TAKE ITS TIME MOVING INTO THE
SOUTHEAST PART OF THE STATE.  THE END OF THE WEEK LOOKS DRY AND MUCH
WARMER, LIKELY HITTING 100 DEGREES IN THE SOUTHWEST ZONES BY FRIDAY.

HBR   66  89  67  87 /  40  20  20  30
SPS   68  93  70  92 /  40  30  20  30
GAG   64  86  65  83 /  30  20  20  20
PNC   65  87  69  84 /  40  30  20  30
DUA   69  92  73  90 /  40  60  20  30

.OK...NONE.
.TX...NONE.

In the hours before

Local storm report, Jul 2, 8:55 PM CDT, 5 hours 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
855 PM CDT SUN JUL 2 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

833 PM           WEWOKA              OK       0.75 INCH HAIL
7/2/95           SEMINOLE

840 PM           PEARSONS            OK       0.75 INCH HAIL
7/2/95           POTTAWATOMIE

845 PM           WEWOKA              OK       0.75 INCH CONTINUING AND
7/2/95           SEMINOLE                     POWER OUT IN TOWN

PM
Local storm report, Jul 2, 9:55 PM CDT, 4 hours 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
955 PM CDT SUN JUL 2 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

915 PM           WEWOKA              OK       STREET FLOODING IN WEWOKA
7/2/95           SEMINOLE                     SEVERAL ROADS CLOSED

946 PM           NW KNOX CITY        TX       TANK BATTERY HIT BY
7/2/95           KNOX                         LIGHTNING...FIRE STARTED

950 PM           4 S TECUMSEH        OK       1.00 INCH HAIL
7/2/95           POTTAWATOMIE

PM
Local storm report, Jul 2, 10:55 PM CDT, 3 hours 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1055 PM CDT SUN JUL 2 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1045 PM          KONAWA              OK       0.88 INCH HAIL AND UP TO
7/2/95           SEMINOLE                     60 MPH WINDS

PM

CHURCHILL
Local storm report, Jul 2, 10:56 PM CDT, 3 hours 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1055 PM CDT SUN JUL 2 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1045 PM          KONAWA              OK       0.88 INCH HAIL AND UP TO
7/2/95           SEMINOLE                     60 MPH WINDS

PM
Local storm report, Jul 2, 11:49 PM CDT, 2 hours 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1150 PM CDT SUN JUL 2 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1045 PM          BENJAMIN            TX       GRAIN ELEVATOR BLOWN OVER
7/2/95           KNOX                         KNOCKING OUT POWER LINES

1145 PM          ADA                 OK       1.25 INCH HAIL
7/2/95           PONTOTOC

PM
Local storm report, Jul 2, 11:50 PM CDT, 2 hours 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1150 PM CDT SUN JUL 2 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1045 PM          BENJAMIN            TX       GRAIN ELEVATOR BLOWN OVER
7/2/95           KNOX                         KNOCKING OUT POWER LINES

1145 PM          ADA                 OK       1.25 INCH HAIL
7/2/95           PONTOTOC

PM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:11 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie49 min
Jul 2, 8:00 PM CDTSevere Thunderstorm WarningOUNPottawatomie45 min
Jul 2, 8:18 PM CDTSevere Thunderstorm WarningOUNHughes, Seminole42 min
Jul 2, 8:43 PM CDTSevere Thunderstorm WarningOUNPottawatomie47 min
Jul 2, 9:22 PM CDTFlash Flood WarningOUNPottawatomie, Seminole3 hr
Jul 2, 9:33 PM CDTSevere Thunderstorm WarningOUNPottawatomie42 min
Jul 2, 9:55 PM CDTTornado WarningOUNPottawatomie50 min
Jul 2, 10:16 PM CDTTornado WarningOUNSeminole44 min
Jul 2, 10:34 PM CDTTornado WarningOUNPontotoc41 min
Jul 2, 10:42 PM CDTSevere Thunderstorm WarningOUNPottawatomie33 min
Jul 2, 10:58 PM CDTSevere Thunderstorm WarningOUNPontotoc, Seminole32 min
Jul 2, 11:11 PM CDTTornado WarningOUNPontotoc34 min
Jul 2, 11:43 PM CDTTornado WarningOUNPontotoc47 min
Jul 3, 12:15 AM CDTFlash Flood WarningOUNPottawatomie, Seminole3 hr
Jul 3, 12:23 AM CDTSevere Thunderstorm WarningOUNPottawatomie52 min
Jul 3, 12:28 AM CDTSevere Thunderstorm WarningOUNCoal, Pontotoc47 min
Jul 3, 12:57 AM CDTSevere Thunderstorm WarningOUNKay48 min
Jul 3, 1:08 AM CDTSevere Thunderstorm WarningOUNCoal, Johnston, Pontotoc52 min
Jul 3, 1:55 AM CDTFlash Flood WarningOUNCoal, Pontotoc3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.